So, liver function is causing me to have to change meds. MTX is out now, as is my Mobic. Allergy to Sulfa of any kind, Avara still too hard on liver...
Doc ordered Cyclosporine Modified today to try...unless it raises my already hypertension we will try this for the time being. Otherwise will go to a biologic.
Has anyone used Cyclosporine? If so, any info appreciated.
I’m allergic to sulfa but take sulfasalazine with no reaction. He said it is absorbed differently. The pharmacy didn’t want to give it to me.
Cyclosporine is a difficult drug to maintain. The dose is weight dependent, and it’s extremely harsh on your kidneys. Typically, one year is max length of treatment before you must discontinue treatment. My blood pressure rose significantly while on cyclosporine. At one point I was getting my blood work done weekly. The good news is it worked well for psoriasis, but not sure how much it helped with PsA
Mom5, the last time I took Sulfa was when I was 6 years old (50 years ago) and I almost died. So no one will even try it on me. Glad you are able to take it and hope it is doing well for you.
Mataribot, Hmm, guess I will have a fun time ahead of me. Glad we are only doing a 30 day trial. Will be calling my insurance company tomorrow to see about coverage for biologics. Of course I know all meds have side effects and unfortunately all of the meds that are available to us for PsA have horrible side effects.
There is a new version of Cyclo on trial that is suppose be better for hypertension. Not sure on the specifics. If your hypertension isn’t controlled, I be careful with the cyclo.
It’s true that all meds available to us CAN have horrible side effects, but most people have the most problems with the dmards. If you search the boards, you will find that relatively few people have side effects with the biologics. I realize how lucky I was that my psoriasis was so terrible that my derm prescribed Humira right off the bat. Who’d a thunk someone would feel lucky to have severe psoriasis?! I’m on my second biologic, Remicade, and have had no adverse effects to either drug. I am also taking MTX, I dread injection days much more than infusion days. Remember, fear the disease, not the treatments.
Thank you Grumpycat...I have taken the Cyclosporine for 4 days now and I hate it. It makes me so very nauseous I can hardly function for at least 6 hours. I am taking with food like the pharmacist suggested, but doesn't help. We will see if this subsides, if not...